U.S. doctors online nowAsk doctors free
United Kingdom
A 24-year-old male asked:

How does adh (vasopressin) cause hyponatremia?

2 doctor answers5 doctors weighed in
Dr. Vikas Duvvuri
Psychiatry 18 years experience
See below: Too much ADH (vasopressin) (antidiuretic hormone) prevents the release of water from the body. This retained water dilutes the salts in the body. As sodium is the most abundant, hyponatremia results.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 34 years experience
ADH (vasopressin): Antidiuretic hormone prevents diuresis which causes fluid retention which causes dilution of electrolytes, including sodium, hence low level.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 33-year-old member asked:

What does an increased ADH (vasopressin) cause?

2 doctor answers3 doctors weighed in
Dr. Dan Fisher
Internal Medicine 29 years experience
Reduced urine output: Free water retention with resulting volume expansion and reduced electrolyte concentrations.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 47-year-old member asked:
What place is ADH (vasopressin) and oxytocin produced?
1 doctor answer2 doctors weighed in
A 50-year-old member asked:
Please explain where is ADH (vasopressin) and oxytocin produced?
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
Would secretion of ADH (vasopressin) be a normal response to hypotension?
1 doctor answer2 doctors weighed in
A 42-year-old member asked:
What is the function of ADH (vasopressin) in regulating osmolarity in the blood?
1 doctor answer2 doctors weighed in
A 42-year-old member asked:
Besides poor ADH (vasopressin) production, what makes urination more frequent at night?
1 doctor answer2 doctors weighed in
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.